Alert archive / Nebraska / Wind Advisories in 2019
Wind Advisory 2, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Jan 27, 2019, 3:55 AM CST for 8 counties in Iowa; 30 counties in Nebraska. It took effect at Jan 28, 2019, 3:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2019, 3:55 AM CST (09:55 UTC)
- In effect from
- Jan 28, 2019, 3:00 AM CST
- Expired
- Jan 28, 2019, 6:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.9 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
794 WWUS73 KOAX 270955 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 355 AM CST Sun Jan 27 2019 IAZ043-NEZ011-012-015>018-030>034-042>044-050-271800- /O.CON.KOAX.HW.W.0001.190128T0600Z-190128T1800Z/ Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Butler- Including the cities of Onawa, Mapleton, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, and David City 355 AM CST Sun Jan 27 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... * WINDS...Northwest 35 to 45 mph with gusts up to 60 mph. * TIMING...After midnight and continuing through Monday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ IAZ055-056-069-079-080-090-091-NEZ045-051>053-065>068-078-088>093- 271800- /O.NEW.KOAX.WI.Y.0002.190128T0900Z-190128T1800Z/ Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page- Washington-Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe- Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Blair, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 355 AM CST Sun Jan 27 2019 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON CST MONDAY... The National Weather Service in Omaha/Valley has issued a Wind Advisory, which is in effect from 3 AM to noon CST Monday. * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Late tonight through Monday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
886 WWUS73 KOAX 271819 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1219 PM CST Sun Jan 27 2019 IAZ043-NEZ011-012-015>018-030>034-042>044-050-280230- /O.CON.KOAX.HW.W.0001.190128T0600Z-190128T1800Z/ Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Butler- Including the cities of Onawa, Mapleton, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, and David City 1219 PM CST Sun Jan 27 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... * WINDS...Northwest 35 to 45 mph with gusts up to 60 mph. * TIMING...After midnight and continuing through Monday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ IAZ055-056-069-079-080-090-091-NEZ045-051>053-065>068-078-088>093- 280230- /O.CON.KOAX.WI.Y.0002.190128T0900Z-190128T1800Z/ Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page- Washington-Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe- Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Blair, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 1219 PM CST Sun Jan 27 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST MONDAY... * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Late tonight through Monday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DeWald
648 WWUS73 KOAX 280242 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 842 PM CST Sun Jan 27 2019 NEZ051-065-066-281045- /O.UPG.KOAX.WI.Y.0002.190128T0900Z-190128T1800Z/ /O.EXB.KOAX.HW.W.0001.190128T0900Z-190128T1800Z/ Saunders-Seward-Lancaster- Including the cities of Wahoo, Ashland, Yutan, Seward, Milford, and Lincoln 842 PM CST Sun Jan 27 2019 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO NOON CST MONDAY... The National Weather Service in Omaha/Valley has issued a High Wind Warning, which is in effect from 3 AM to noon CST Monday. The Wind Advisory is no longer in effect. * WINDS...Northwest 35 to 45 mph with gusts up to 60 mph. * TIMING...Late tonight through Monday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ IAZ043-NEZ011-012-015>018-030>034-042>044-050-281045- /O.CON.KOAX.HW.W.0001.190128T0600Z-190128T1800Z/ Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Butler- Including the cities of Onawa, Mapleton, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, and David City 842 PM CST Sun Jan 27 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... * WINDS...Northwest 35 to 45 mph with gusts up to 60 mph. * TIMING...After midnight and continuing through Monday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ IAZ055-056-069-079-080-090-091-NEZ045-052-053-067-068-078-088>093- 281045- /O.CON.KOAX.WI.Y.0002.190128T0900Z-190128T1800Z/ Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page- Washington-Douglas-Sarpy-Cass-Otoe-Saline-Jefferson-Gage-Johnson- Nemaha-Pawnee-Richardson- Including the cities of Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Blair, Omaha, Bellevue, Papillion, La Vista, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 842 PM CST Sun Jan 27 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST MONDAY... * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Late tonight through Monday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
664 WWUS73 KOAX 280643 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1243 AM CST Mon Jan 28 2019 IAZ055-069-079-090-NEZ045-052-053-067-068-078-088>093-281800- /O.UPG.KOAX.WI.Y.0002.190128T0900Z-190128T1800Z/ /O.NEW.KOAX.WI.Y.0003.190128T1800Z-190129T0000Z/ /O.EXA.KOAX.HW.W.0001.190128T0900Z-190128T1800Z/ Harrison-Pottawattamie-Mills-Fremont-Washington-Douglas-Sarpy- Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Missouri Valley, Woodbine, Logan, Dunlap, Council Bluffs, Glenwood, Sidney, Hamburg, Tabor, Farragut, Blair, Omaha, Bellevue, Papillion, La Vista, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 1243 AM CST Mon Jan 28 2019 ...HIGH WIND WARNING IN EFFECT UNTIL NOON CST TODAY... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... * WINDS...Northwest 30 to 45 mph with gusts up to 60 mph. * TIMING...Late tonight through Monday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ IAZ043-NEZ011-012-015>018-030>034-042>044-050-281800- /O.EXB.KOAX.WI.Y.0002.190128T1800Z-190129T0000Z/ /O.CON.KOAX.HW.W.0001.000000T0000Z-190128T1800Z/ Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Butler- Including the cities of Onawa, Mapleton, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, and David City 1243 AM CST Mon Jan 28 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... * WINDS...Northwest 30 to 45 mph with gusts up to 65 mph. * TIMING...Late tonight through Monday morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NEZ051-065-066-281800- /O.EXB.KOAX.WI.Y.0002.190128T1800Z-190129T0000Z/ /O.CON.KOAX.HW.W.0001.190128T0900Z-190128T1800Z/ Saunders-Seward-Lancaster- Including the cities of Wahoo, Ashland, Yutan, Seward, Milford, and Lincoln 1243 AM CST Mon Jan 28 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... * WINDS...Northwest 30 to 45 mph with gusts up to 60 mph. * TIMING...Late tonight through Monday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ IAZ056-080-091-281800- /O.EXT.KOAX.WI.Y.0002.190128T0900Z-190129T0000Z/ Shelby-Montgomery-Page- Including the cities of Harlan, Red Oak, Clarinda, and Shenandoah 1243 AM CST Mon Jan 28 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...Northwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Late tonight through Monday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
932 WWUS73 KOAX 281558 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 958 AM CST Mon Jan 28 2019 IAZ055-069-079-090-NEZ045-052-053-067-068-078-088>093-290000- /O.CAN.KOAX.HW.W.0001.000000T0000Z-190128T1800Z/ /O.EXT.KOAX.WI.Y.0003.190128T1558Z-190129T0000Z/ Harrison-Pottawattamie-Mills-Fremont-Washington-Douglas-Sarpy- Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Missouri Valley, Woodbine, Logan, Dunlap, Council Bluffs, Glenwood, Sidney, Hamburg, Tabor, Farragut, Blair, Omaha, Bellevue, Papillion, La Vista, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 958 AM CST Mon Jan 28 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Omaha/Valley has cancelled the High Wind Warning. * WINDS...Northwest 25 to 35 mph with gusts up to 45 mph. * TIMING...Through today. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-290000- /O.CAN.KOAX.HW.W.0001.000000T0000Z-190128T1800Z/ /O.EXT.KOAX.WI.Y.0002.190128T1558Z-190129T0000Z/ Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Butler-Saunders-Seward- Lancaster- Including the cities of Onawa, Mapleton, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, David City, Wahoo, Ashland, Yutan, Seward, Milford, and Lincoln 958 AM CST Mon Jan 28 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Omaha/Valley has cancelled the High Wind Warning. * WINDS...Northwest 25 to 35 mph with gusts up to 45 mph. * TIMING...Through today. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ056-080-091-290000- /O.CON.KOAX.WI.Y.0002.000000T0000Z-190129T0000Z/ Shelby-Montgomery-Page- Including the cities of Harlan, Red Oak, Clarinda, and Shenandoah 958 AM CST Mon Jan 28 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...Northwest 25 to 35 mph with gusts up to 45 mph. * TIMING...Through today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
221 WWUS73 KOAX 282347 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 547 PM CST Mon Jan 28 2019 IAZ055-069-079-090-NEZ045-052-053-067-068-078-088>093-290100- /O.EXP.KOAX.WI.Y.0003.000000T0000Z-190129T0000Z/ Harrison-Pottawattamie-Mills-Fremont-Washington-Douglas-Sarpy- Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Missouri Valley, Woodbine, Logan, Dunlap, Council Bluffs, Glenwood, Sidney, Hamburg, Tabor, Farragut, Blair, Omaha, Bellevue, Papillion, La Vista, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 547 PM CST Mon Jan 28 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Northwest winds will continue to decrease into the 5 to 15 mph range during the early evening, thus the Wind Advisory will be allowed to expire at 6 PM. $$ IAZ043-056-080-091-NEZ011-012-015>018-030>034-042>044-050-051-065- 066-290100- /O.EXP.KOAX.WI.Y.0002.000000T0000Z-190129T0000Z/ Monona-Shelby-Montgomery-Page-Knox-Cedar-Thurston-Antelope-Pierce- Wayne-Boone-Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge- Butler-Saunders-Seward-Lancaster- Including the cities of Onawa, Mapleton, Harlan, Red Oak, Clarinda, Shenandoah, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, David City, Wahoo, Ashland, Yutan, Seward, Milford, and Lincoln 547 PM CST Mon Jan 28 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Northwest winds will continue to decrease into the 5 to 15 mph range during the early evening, thus the Wind Advisory will be allowed to expire at 6 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jan 27, 3:20 AM CST, 35 minutes earlier.
Area forecast discussion, Jan 27, 3:20 AM CST, 35 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 320 AM CST Sun Jan 27 2019 .SHORT TERM...(Today through Tuesday) Issued at 319 AM CST Sun Jan 27 2019 Early-morning water vapor imagery revealed a potent shortwave trough over northern parts of British Columbia and Alberta which will translate southeast into the northern High Plains today and through the mid MO Valley tonight. In the low levels, mesoanalysis placed a stalled surface front from the western Dakotas through north-central NE and into eastern KS as of 2 AM. That boundary is forecast to shift east/northeast through our area today in response to the progression of a surface low through the northern Plains. A strengthening low-level warm-advection regime has contributed to widely scattered areas of light snow early this morning across portions of NE and SD. And latest model guidance is suggestive that the ongoing light precipitation will shift east through the area this morning with little in the way of accumulation. We have trended downward on today's high temperatures with lower to mid 40s west and lower 30s east. Tonight, deep-layer forcing for ascent increases ahead of the migratory shortwave trough, and along a strong arctic front which will advance south through our area. It appears that a band of precipitation will develop along the front with steepening lapse rates potentially contributing to some embedded convective elements. Initial precipitation type will be rain or perhaps a wintry mix with a transition to light snow before ending early Monday morning. The steepening lapse rates coupled with an intense isallobaric gradient across the front will result in a corridor of very strong northwest winds within the post-frontal environment. Sustained winds of 30-45 mph with gusts to near 60 mph appear probable across portions of northeast NE beginning around 2 or 3 AM and continuing through Monday morning. As such, we have upgraded the existing high wind watch to a warning. In addition to the winds, strong cold advection behind the front will yield rapidly falling temperatures with the potential for flash-freeze conditions on wet, untreated roads. Flurries or light snow showers could linger through Monday morning with strong northwest winds overspreading the remainder of the area. The cold advection will offset any increase in daytime heating with temperatures hovering in the teens to lower 20s. On Tuesday, the progression of an intense deep-layer cyclone into the Great Lakes will result in the advancement of a polar air mass through the mid MO Valley. Highs will be mainly in the single digits and teens. .LONG TERM...(Tuesday night through Saturday) Issued at 319 AM CST Sun Jan 27 2019 The polar air mass will remain entrenched over our area through mid week with dangerous wind chills of -20 to -35F developing on Tuesday and Wednesday nights. Medium-range guidance continues to indicate a warming trend by late in the workweek into the weekend. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1136 PM CST Sat Jan 26 2019 Areas of MVFR cigs near FL015 will move in and out of TAF sites overnight until more widespread MVFR cigs establish themselves ahead of a weather system approaching eastern Nebraska by 12Z. Then areas of light snow and fog will reduce vsbys into the IFR category for several hours between 11Z and 19Z. Cigs below FL015 are likely during this time as well, with periods of IFR cigs. By late afternoon, cigs and vsbys should lift to VFR as south to southwest winds increase above 15kt. By 00Z, a strong low level jet ahead a strong low pressure system will promote low level wind shear as southwest to west winds blow at 40kt at FL020. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...High Wind Warning from late tonight through Monday morning for NEZ011-012-015>018-030>034-042>044-050. IA...High Wind Warning from late tonight through Monday morning for IAZ043. && SHORT TERM...Mead LONG TERM...Mead AVIATION...Dergan
Hazardous weather outlook, Jan 27, 3:29 AM CST, 26 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 329 AM CST Sun Jan 27 2019 IAZ043-NEZ011-012-015>018-030>034-042>044-050-272330- Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Butler- 329 AM CST Sun Jan 27 2019 This Hazardous Weather Outlook is for portions of west central Iowa...east central Nebraska and northeast Nebraska. .DAY ONE...Today and Tonight A high wind warning is in effect from midnight tonight until noon on Monday. An arctic front will move through the area tonight with northwest winds increasing to 35 to 45 mph with gusts to 60 mph behind it. Light rain will change to light snow with only minor accumulation. However, rapidly falling temperatures behind the front could result in a flash-freeze of any untreated road surfaces. .DAYS TWO THROUGH SEVEN...Monday through Saturday On Tuesday and Wednesday, a reinforcing surge of polar air will bring bitter cold to the region. Wind chill values on Tuesday and Wednesday nights could fall to 20 to 35 below zero. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. IAZ055-056-069-079-080-090-091-NEZ045-051>053-065>068-078-088>093- 272330- Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page- Washington-Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe- Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 329 AM CST Sun Jan 27 2019 This Hazardous Weather Outlook is for portions of southwest Iowa...east central Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight An arctic front will move through the area tonight with light rain or a wintry mix changing over to light snow. While accumulations should be minimal, rapidly falling temperatures behind the front could result in a flash-freeze of any untreated road surfaces. Additionally, winds will increase from the northwest at 20 to 35 mph with gusts to 40 to 50 mph late tonight into Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday On Tuesday and Wednesday, a reinforcing surge of polar air will bring bitter cold to the region. Wind chill values on Tuesday and Wednesday nights could fall to 15 to 30 below zero. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 3:04 AM CST | High Wind Warning | OAX | Fremont, Harrison, Mills, Monona, Pottawattamie | 31 hr |
| Jan 27, 3:18 PM CST | Wind Chill Watch | OAX | Fremont, Harrison, Mills, Monona, Montgomery, Page and 2 more | 36 hr |
Nearby
Wind Advisories in Nebraska, 2019Wind Advisories in Iowa, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.